Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 5, 2011, 3:12 PM CDT for Marengo County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 5, 2011, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 131 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882
WWUS84 KBMX 052012
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT TUE JUL 5 2011
ALZ039-052100-
MARENGO AL-
312 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 400 PM
CDT...
AT 312 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MILLER...OR 8 MILES SOUTH OF LINDEN...MOVING NORTH
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
DEMOPOLIS...
MYRTLEWOOD...
THOMASTON...
CONSUL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3231 8796 3231 8794 3233 8796 3252 8790
3252 8784 3254 8785 3254 8783 3252 8782
3252 8773 3248 8772 3248 8753 3231 8753
3231 8750 3227 8749 3225 8752 3214 8752
3212 8762 3201 8762 3199 8767 3199 8806
TIME...MOT...LOC 2013Z 194DEG 19KT 3220 8775
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:58 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 5, 2:58 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT TUE JUL 5 2011 .DISCUSSION... NOTHING REALLY HAS CHANGED OVER THE PAST 24 HOURS AS UPPER TROUGHING OVER THE SOUTHEAST IS ALLOWING FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. THE PREFERRED AREA TODAY IS ACROSS THE SOUTHERN COUNTIES WHERE SKIES WERE MOSTLY CLEAR THIS MORNING AND AREAS REACHED THEIR CONVECTIVE TEMPERATURES BY EARLY AFTERNOON. THE SAME GENERAL PATTERN CONTINUES THROUGH SATURDAY WITH ABOVE AVERAGE RAIN CHANCES DURING THE DAY AND INTO THE EVENING. THIS WILL KEEP HIGHS NEAR NORMAL OR PERHAPS SLIGHTLY BELOW IN THE FEW PLACES THAT REMAIN OVERCAST DURING THE DAY. BY SUNDAY...THE UPPER RIDGING OVER WEST TEXAS BECOMES CENTERED OVER SOUTHERLY MISSOURI. THIS WILL BEGIN TO LIMIT AFTERNOON AND EVENING CONVECTION SOMEWHAT WITH ISOLATED AT BEST ACROSS THE NORTH FOR NEXT WEEK AND SLIGHTLY HIGHER CHANCES IN THE SOUTHEASTERN COUNTIES WHICH ARE FARTHEST FROM THE RIDGE. WITH LESSER RAIN CHANCES AND CLOUD COVER...TEMPERATURES SHOULD RETURN TO THE MID 90S AND PERHAPS HIGHER BY THE END OF THE FORECAST. && .AVIATION...18Z TAF DISCUSSION. SEVERAL BOUNDARIES WERE AGAIN NOTED ACROSS CENTRAL ALABAMA TODAY. IT IS UNCLEAR EXACTLY WHERE THUNDERSTORMS WILL INITIATE...BUT ALL SITES WILL LIKELY SEE SOME ACTIVITY THIS AFTERNOON. SOME OF THE STORMS COULD HAVE STRONG WINDS AND HEAVY RAINFALL. RAINFALL COULD REDUCE VISIBILITIES...BUT NOT CONFIDENT ENOUGH AS TO WHERE THE HEAVIEST SHOWERS WILL OCCUR. ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET. MVFR VISIBILITIES WILL BE POSSIBLE AGAIN TOMORROW MORNING. AREA SOUNDINGS ARE SHOWING AMPLE MOISTURE SO WITH CALM WINDS AND LITTLE CLOUD COVER...FOG SHOULD HAVE NO PROBLEM FORMING. ONCE THE SUN RISES...FOG SHOULD MIX OUT AND CLOUDS WILL LIKELY BEGIN TO DEVELOP. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 89 68 90 69 / 20 50 30 40 30 ANNISTON 69 90 70 91 71 / 30 50 30 40 30 BIRMINGHAM 70 91 71 93 73 / 30 50 30 40 30 TUSCALOOSA 70 92 71 94 72 / 30 40 30 40 30 CALERA 70 90 71 91 72 / 40 50 30 40 30 AUBURN 71 90 71 90 70 / 50 40 30 40 30 MONTGOMERY 71 93 72 93 73 / 50 40 30 40 30 TROY 69 92 70 92 71 / 50 40 30 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/73
Hazardous weather outlook, Jul 5, 1:16 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT TUE JUL 5 2011 ALZ011>015-017>050-061816- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 116 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY...MAINLY BETWEEN 1 PM AND 8 PM. THE STORMS COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 10:45 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 ENE BANKHEAD LOCK AND 33.47N 87.32W
07/04/2011 E0.25 INCH JEFFERSON AL PUBLIC
REPORTED ALONG LOCK 17 RD.
0548 PM TSTM WND DMG 5 WNW SULLIGENT 33.92N 88.21W
07/04/2011 LAMAR AL PUBLIC
ONE TREE DOWN ALONG BLAYLOCK RD NEAR THE STATE LINE.
&&
GOLDENLocal storm report, Jul 5, 1:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BLUFFPORT 32.59N 88.12W
07/04/2011 SUMTER AL FIRE DEPT/RESCUE
TREES REPORTED DOWN
&&
KLAWSSpecial weather statement, Jul 5, 2:08 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUL 5 2011
ALZ030-051945-
SUMTER AL-
208 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
245 PM CDT...
AT 208 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR KINTERBISH...OR 11 MILES SOUTHEAST OF CUBA. THIS
STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUBA...
KINTERBISH...
WARD...
WHITFIELD...
I 20 WELCOME CENTER AT CUBA...
&&
LAT...LON 3245 8841 3245 8807 3240 8804 3237 8805
3237 8803 3231 8800 3230 8832 3230 8842
3231 8843 3234 8843
TIME...MOT...LOC 1908Z 179DEG 2KT 3234 8823
19Special weather statement, Jul 5, 2:29 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CDT TUE JUL 5 2011
ALZ032-039-052015-
HALE AL-MARENGO AL-
229 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO AND SOUTHWESTERN HALE
COUNTIES UNTIL 315 PM CDT...
AT 230 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PUTNAM TO VINELAND...AND
MOVING NORTH AT 10 TO 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINDEN...
DEMOPOLIS...
PUTNAM...
VINELAND...
SURGINER...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3208 8805 3218 8801 3229 8803 3231 8794
3238 8805 3244 8803 3252 8784 3255 8784
3252 8782 3255 8779 3254 8753 3231 8753
3231 8748 3226 8748 3225 8752 3214 8752
3212 8762 3201 8762 3199 8811 3206 8812
TIME...MOT...LOC 1929Z 187DEG 6KT 3198 8808 3199 8763
56Special weather statement, Jul 5, 2:44 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT TUE JUL 5 2011
ALZ030-039-052030-
MARENGO AL-SUMTER AL-
244 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER AND NORTHWESTERN MARENGO
COUNTIES UNTIL 330 PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF KINTERBISH...OR 7 MILES SOUTH OF
YORK...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
YORK...
LIVINGSTON...
COATOPA...
DUG HILL...
THE UNIVERSITY OF WEST ALABAMA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3285 8836 3287 8818 3286 8815 3283 8817
3284 8814 3280 8806 3278 8811 3271 8808
3269 8811 3269 8806 3264 8808 3259 8806
3263 8793 3261 8784 3260 8784 3261 8788
3254 8787 3254 8783 3231 8802 3231 8843
TIME...MOT...LOC 1944Z 199DEG 12KT 3241 8826
56Special weather statement, Jul 5, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT TUE JUL 5 2011
ALZ039-052100-
MARENGO AL-
312 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 400 PM
CDT...
AT 312 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MILLER...OR 8 MILES SOUTH OF LINDEN...MOVING NORTH
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
DEMOPOLIS...
MYRTLEWOOD...
THOMASTON...
CONSUL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3231 8796 3231 8794 3233 8796 3252 8790
3252 8784 3254 8785 3254 8783 3252 8782
3252 8773 3248 8772 3248 8753 3231 8753
3231 8750 3227 8749 3225 8752 3214 8752
3212 8762 3201 8762 3199 8767 3199 8806
TIME...MOT...LOC 2013Z 194DEG 19KT 3220 8775
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:08 PM CDT | Special Weather Statement | BMX | Sumter | 37 min |
| Jul 5, 2:16 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Jul 5, 2:29 PM CDT | Special Weather Statement | BMX | Marengo | 46 min |
| Jul 5, 2:44 PM CDT | Special Weather Statement | BMX | Sumter | 46 min |
| Jul 5, 3:54 PM CDT | Special Weather Statement | BMX | Autauga | 36 min |
| Jul 5, 4:09 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 51 min |
| Jul 5, 5:01 PM CDT | Special Weather Statement | BMX | Clay | 44 min |
| Jul 5, 5:33 PM CDT | Special Weather Statement | BMX | Shelby | 42 min |
| Jul 5, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 32 min |
| Jul 5, 5:49 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jul 5, 6:15 PM CDT | Special Weather Statement | BMX | Jefferson | 45 min |
| Jul 5, 6:18 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Jul 5, 6:22 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.